Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 13, 2016, 11:21 AM CDT for Allen Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 11:21 AM CDT (16:21 UTC)
- Expired
- Jun 13, 2016, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
County Allen Parish, LA
The radar
The Ft Polk radar (KPOE), 25 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2816 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WWUS84 KLCH 131621 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1121 AM CDT MON JUN 13 2016 LAZ027-028-030-031-131700- RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA- 1121 AM CDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON...NORTH CENTRAL ALLEN...NORTHEASTERN BEAUREGARD AND SOUTHWESTERN RAPIDES PARISHES UNTIL NOON CDT... AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANT...OR NEAR SUGARTOWN...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PITKIN...SUGARTOWN...GRANT AND FULLERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3107 9270 3072 9290 3076 9306 3113 9300 TIME...MOT...LOC 1621Z 194DEG 22KT 3085 9294 $$ TWH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:28 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 13, 6:28 AM CDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 628 AM CDT MON JUN 13 2016 .DISCUSSION... For the 13/12z TAF issuance. && .AVIATION... Upper level disturbance will move down from northeast Texas and across the forecast area during the day. Plenty of moisture and instability for this system to work with, and scattered to numerous showers and thunderstorms are expected to develop as a result. Tried to time the best chance for convective activity near the TAF sites, and place Tempo groups for various times at each one. The showers and thunderstorms will decrease after 14/00z with the loss of daytime heating, and upper level disturbance moves off to the east. Rua && .PREV DISCUSSION... /issued 300 AM CDT MON JUN 13 2016/ DISCUSSION... Short Term...Today through Tuesday. Main forecast issue will be rain chances for today. MCS continues to move through east Texas overnight. HRRR radar progs have been consistent in showing at least remnants of this system entering the forecast area around 11Z. Even if this system weakens significantly... it will provide good focus for shower and thunderstorm activity for today. Will adjust POPs forecast slightly higher today to account more for the MCS. Upper trough over the ARKLATX region should shift east and gradually weaken tonight and Tuesday. POPs overall will be lower on Tuesday but scattered coverage of storms is still likely over central Louisiana. Long Term...Tuesday night through Sunday... Weak upper ridge pattern will continue for the middle of the week. Limited coverage of daytime showers and isolated storms are expected along seabreeze boundaries. Models are indicating a more amplified pattern for late in the week through the weekend. Forecast area will generally remain in the eastern periphery of upper anticyclone. This should keep a drier pattern over the area through Friday. As upper high shifts westward...troughing may work into the area from the west. This will likely bring slightly better rain chances for the weekend. MARINE... Broad high pressure will expand over the eastern Gulf through the week. This will allow for weak onshore flow during the forecast period. && .PRELIMINARY POINT TEMPS/POPS... AEX 86 74 90 75 / 70 20 40 20 LCH 86 77 89 78 / 50 20 30 10 LFT 88 76 90 77 / 60 20 40 20 BPT 87 78 90 78 / 60 20 20 10 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && AVIATION...07
Hazardous weather outlook, Jun 13, 4:15 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 AM CDT MON JUN 13 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-140915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 415 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. THE BEST CHANCE FOR STORMS WILL BE OVER EAST TEXAS AND WESTERN LOUISIANA. AT THIS TIME...NO SEVERE WEATHER WEATHER IS EXPECTED. HOWEVER...TORRENTIAL RAIN...FREQUENT LIGHTNING AND GUSTY WINDS CAN OCCUR WITH A FEW STORMS. DUE TO HEAVY RAIN ACROSS PARTS OF THE AREA OVER THE WEEKEND...BURSTS OF HEAVY RAIN COULD LEAD TO LOCALIZED FLOODING. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH OVER THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE DAYTIME. AT THIS TIME...NO WIDESPREAD STRONG OR SEVERE STORMS ARE EXPECTED. THE WARM AND HUMID CONDITIONS THIS WEEK MAY ALLOW FOR HEAT INDICES TO APPROACH 105. RESIDENTS VENTURING OUTDOORS ARE URGED TO DRINK PLENTY OF WATER TAKE FREQUENT BREAKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 13, 9:32 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
932 AM CDT MON JUN 13 2016
LAZ031>033-042>045-052-053-131515-
JEFFERSON DAVIS LA-EVANGELINE LA-ST. LANDRY LA-ALLEN LA-ACADIA LA-
IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-
932 AM CDT MON JUN 13 2016
...SPECIAL WEATHER STATEMENT...
AT 929 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FENTON TO NEAR LYONS POINT TO NEAR AVERY
ISLAND. MOVEMENT WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...CROWLEY...ABBEVILLE...CATAHOULA...EUNICE...
JENNINGS...SCOTT...BREAUX BRIDGE...RAYNE...CARENCRO...
ST. MARTINVILLE...KAPLAN...CHURCH POINT...WELSH...IOWA...BASILE...
IOTA...ELTON AND MERMENTAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2983 9183 2983 9186 2984 9190 2985 9188
2985 9191 3022 9300 3026 9300 3070 9267
3022 9153
TIME...MOT...LOC 1429Z 212DEG 18KT 3029 9292 3007 9235 2991 9186
K. KUYPERSpecial weather statement, Jun 13, 11:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1121 AM CDT MON JUN 13 2016 LAZ027-028-030-031-131700- RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA- 1121 AM CDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON...NORTH CENTRAL ALLEN...NORTHEASTERN BEAUREGARD AND SOUTHWESTERN RAPIDES PARISHES UNTIL NOON CDT... AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANT...OR NEAR SUGARTOWN...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PITKIN...SUGARTOWN...GRANT AND FULLERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3107 9270 3072 9290 3076 9306 3113 9300 TIME...MOT...LOC 1621Z 194DEG 22KT 3085 9294 TWH
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 12, 8:24 PM CDT | Special Marine Warning | LCH | 66 min | |
| Jun 13, 7:54 AM CDT | Areal Flood Advisory | LCH | Saint Martin | 2 hr |
| Jun 13, 9:32 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis, Lafayette, Saint Martin | 43 min |
| Jun 13, 10:36 AM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Avoyelles, Evangeline, Iberia, Lafayette and 3 more | 114 min |
| Jun 13, 12:22 PM CDT | Special Weather Statement | LCH | Rapides | 38 min |
| Jun 13, 12:50 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 22 min |
| Jun 13, 1:26 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 49 min |
| Jun 13, 2:21 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 39 min |
| Jun 13, 2:36 PM CDT | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 114 min |
| Jun 13, 1:38 PM CDT | Special Weather Statement | LCH | Orange | 52 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.